Flood, Eddy
- When
- May 31, 10:37 AM CST to 11:59 PM CST
- Where
- Eddy forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 47.718, -98.902 (the zone’s center; the record gives no point)
] Several rural roads were flooded. See the June 2004 Storm Data report for additional information on this flood event.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
[See the event description under the flood event for Richland county on 5/30/04.] Several rural roads were flooded. See the June 2004 Storm Data report for additional information on this flood event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 9:20 AM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1020 AM CDT MON MAY 31 2004 .DISCUSSION... MAIN UPDATE CONCERN TODAY REVOLVES AROUND CONTINUED RAINFALL AND FLOODING. STORM TOTAL PCPN OFF THE KMVX 88D SHOWS THE MOST PCPN ACROSS SOUTHEAST ND UP TOWARD KJMS. CURRENTLY HAVE COUNTY FLOOD WARNINGS GOING FOR THE 2 HARDEST HIT COUNTIES (RICHLAND AND SARGENT) AND THIS STILL LOOKS GOOD TODAY. THERE ARE STILL ROAD CLOSURES DUE TO HIGH WATER DOWN THERE. THIS WILL GET INTO A DAY BY DAY EXTENSION MODE UNTIL THE FLOODING ENDS. MADE SOME CALLS TO RANSOM/BARNES/ GRIGGS/EDDY/BENSON COUNTIES TO DETERMINE IF ADDITIONAL FLOOD WARNINGS WERE NEEDED...AND THEY SAY THE RAIN HAS BEEN STEADY OVER SUCH A LONG DURATION IT IS NOT CAUSING BIG PROBLEMS. THEREFORE WILL NOT ADD ANY ADDITIONAL COUNTIES INTO FLOOD WARNINGS. HOWEVER... QUITE A BIT OF RAIN HAS FALLEN AROUND THE KDVL BASIN AGAIN...AND MORE RUNOFF WILL BE MAKING IT INTO DEVILS LAKE. THE LAKE GAUGE WAS SHOWING A SPIKE UPWARD AGAIN AND IS NOW HAVING MECHANICAL PROBLEMS SO NO CURRENT READING IS AVAILABLE. MORE INFORMATION ON THE DEVILS LAKE SITUATION SHOULD BE AVAILABLE TUE (DUE TO THE HOLIDAY TODAY). WILL MAKE NO CHANGES TO INHERITED TEMP FORECAST...WHICH SHOWS ONLY A BIT OF RISE TODAY UNDER THE THICK CLOUDS/RAIN. WILL TRIM BACK PCPN CHANCES A BIT ACROSS NORTHWEST MN...WHERE RADAR SHOWS NO PCPN ATTM. LOOKS LIKE PCPN BAND WILL BE OVER THE KDVL AREA TOWARD KFFM FOR MOST OF THE DAY. ALSO UPPED WIND SPEEDS OVER THE KFFM AREA WHERE THEY ARE GUSTING TO 31 KNOTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNING FOR RICHLAND AND SARGENT COUNTIES THROUGH MONDAY. MN...NONE. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO CODE WILL REMAIN FXUS63 KFGF. GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 615 AM CDT MON MAY 31 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 615 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL LIGHT RAIN WILL OCCUR TODAY...MOST WIDESPREAD IN AREAS FROM DEVILS LAKE THROUGH FARGO AND WAHPETON TO FERGUS FALLS. IN THIS AREA AN ADDITIONAL 0.50 TO 0.75 INCHES OF RAIN WILL FALL TODAY. AREAL FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SARGENT AND RICHLAND COUNTY UNTIL MID AFTERNOON AS HEAVY RAIN SATURDAY NIGHT AS LOCALIZED FLOODING OF ROADS IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) DTR
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401280.